MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT G3+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT G3+ CARTRIDGE
Catalog Number 03P78-50
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Asthma (1726)
Date of Event 10/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 26-oct-2020, abbott point of care was contacted by a customer regarding i-stat g3+ cartridges that yielded a suspected discrepant pco2 result of 9.5 mmhg on a (b)(6) year old male with asthma.There was no additional patient information available at the time of this report.Return product is not available for investigation.Method: date: tested: ph: pco2: po2: be,b: hco3: tco2: so2: fio2; i-stat (b)(6) 2020 16:12 7.247 9.5mmhg 94mmhg 20 4.1mmol/l <5mmol/l 96% 36; i-stat (b)(6) 2020 16:12 7.254 63.1mmhg 103mmhg 1 27.9mmol/l 30 mmol/l 97% n/a.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on 25-nov-2020.A review of the device history record (dhr) confirmed the cartridge lot met finished goods (fg) release criteria.Retained testing met the acceptance criteria found in q04.01.003 rev.Af, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been determined for g3+ lot d20154.

Brand Name
I-STAT G3+ CARTRIDGE
Common Device Name
G3+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key10779245
Report Number2245578-2020-00115
Device Sequence Number14299125
Product Code CHL
UDI-Device Identifier10054749002280
UDI-Public10054749002280
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number03P78-50
Device Lot NumberD20154
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR